My pain doctor started me on the Butran Patch and told me to continue to take my Norco for breakthrough pain. I have read conflicting information. Will this put me into a withdrawal from the Norco? I am worried because I am going on vacation and I do not want to have any complications. He prescribed the Butran so that I would have better pain coverage but when I went to the pharmacist he said it is used to treat opioid tolerance and will cause withdrawal from other meds. Is this true?
I started butran patch & continue to take my Norco for breakthrough . Will this put me in w/d?
- 10 Mar 2012 by student.of.life
- 4 Nov 2012
- norco, pain, back pain, withdrawal, breakthrough pain, butrans, doctor
Added 11 Mar 2012:
I started the Butrans 5 mcg patch yesterday at 6 pm and so far I have not had any negative effects. In fact this is the first time that I have not woken up to mild withdrawal symptoms. Because I take Norco 10/325 every 6 hours, when I wake up each morning I don't feel well and think I have some withdrawal symptoms because the last dose has worn off. This morning I felt normal and that was so nice for a change. I am really looking forward to being off of the pills. They don't work that well and only give me mild pain relief for a few hours, then I have to count down the time until my next dose. It would be so nice if I could be free of that obsession. I would love to hear other peoples experience with starting this medication.
No, this isn't exactly true. You should be fine taking Norco for BT pain. I say this because I have a friend on Butrans who takes 1 Percocet 2 or 3 times a day for BT pain.
When Buprenorphine is used in higher doses, and as a sublingual pill, then the drug is used to treat opioid tolerance, and physical dependency. But when it is, they usually call it Suboxone, Subutex, or even Buprenorphine. But when used in very low doses, as in the patch, they find it takes the edge off constant pain. However, it doesn't eliminate the pain, and that's 1 reason they also give something for BT pain.
Just don't take more Norco than the Doc said to take and you'll be fine. Enjoy your vacation.
Cessation of Therapy
When the patient no longer requires therapy with Butrans, taper the dose gradually to prevent signs and symptoms of withdrawal in the physically dependent patient; consider introduction of an appropriate immediate-release opioid medication. Undertake discontinuation of therapy as part of a comprehensive treatment plan. Source:
https://www.drugs.com/answers/530971/reply/ You are taking it for pain which would spoil any vacation. Enjoy your vacation first, evaluate after, and taper when the time comes NO withdrawl when done properly.
Butrans is the best thing they hv ever made. Mind you it has to get into your skin and sometimes takes awhile. If you take your butrans like your supposed to every 7 days without missing any it will saturate your system. People stop useing it because they want it to work immediately
Ask your Doctor for something like Marco until it really kicks in. It will change your like. I couldn't even walk upright in the mornings before Butrans. Finally I would wake up like my body wad 20 yr younger. I felt so normal . I started on 10mcg them went to 20s. Now a few issue as always, they are super expensive like $400 for a box of 4 20mcg... uggggg I know but Perdue where they are made have a reduced application program an it has to be preautherized by your Doc. It takes forever to get all the freakN hoops. But be determined it will be worth it. Hardly no withdrawal if you need to stop taken it. Oh 2 side effects sleeplessness and anxiety I have both. It would be a major relief to you to get on somekind of benzo like zanax or something it works very well with these an will help you relax an sleep. Don't get them wet from chlorine. You can bath but try to avoid the soap on the patch. Hummmm I think I covered most everything if you need to contact me please do Blessing an pain down here keeps up closer to God, but it will also preoccupied an irritated but that will pass. In care an love big50...
I have love my Butrans patch because it reduced my visits to the ER at 5mcg, then at 10 mcg I haven't been to the ER since for severe migraines. The doctor told me that they were not addictive, but I had worse migraine pain when I reduced it to 5 mcg. Still, the migraines themselves have been much better with it.
(Not that I don't have a lot of other treatments for my severe migraines caused by a major stroke, but the Butrans patch has kept me out of the ER.)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Dec 2011 • 5 answers
Posted 14 Apr 2012 • 2 answers
Posted 5 May 2013 • 2 answers
Posted 23 Mar 2014 • 2 answers
I just started butrans 5 patch. The first week I placed on my upper back and experienced significant
Posted 9 Aug 2015 • 2 answers